Aa
A
A
Close
Avatar universal
Skin discoloration
I was wondering how to treat skin discoloration.  I have severe sking discoloration on my upper inner thighs.  The skin is darker in areas.  I use to heat up heating pad repeatedly and place it in my lap and I thought that may have been the cause.  I have stopped heating it up but the skin discoloration is still there.  I think it tends to get worse in the cold.  I am not sure if my weight loss may be a factor.  Last year I weighed 146 when I went to college and I was down to 116 by the end of the semester.  Since then I have been very cold natured and sometimes my nails turn blue.  I really want to find a way to treat my skin though before the summer and shorts and bathing suit season.  Any advice on how to treat the skin or should I see a doctor?
Cancel
4 Answers
Page 1 of 1
563773 tn?1374250139
Hello,

Without examination,confirmation of a diagnosis is tough,but it can be due to hyperpigmentation of the skin. This darkening occurs when an excess of melanin, the brown pigment that produces normal skin color, forms deposits in the skin.

Treatment involves hydroquinone, azelaic acid, corticosteroids, tretinoin cream and laser treatment. Pls discuss these options with your dermatologist before using them.Cold skin and blue peripheries can be due to Raynaud’s phenomenon or peripheral vascular disease.Pls get it evaluated from a physician.

Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional queries.Warm regards.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
HI,

Your skin discoloration may be caused by increased pigmentation in this area. This could be due to a lot of factors such as your abrupt decreased weight and genetics. I recommend that you have this and other symptoms such as your nails turning blue , evaluated by your doctor  for proper management. There are other options for your skin discoloration such as bleaching products and even laser treatment. Talk to your doctor which is suited for you.

Take care and regards.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
   Color used in drugs create yellow skin too, especally on the face.  See side effects on all drugs.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks for all of your help, especially kindd.  I saw the campus doctor and she believes it was linked to me taking minocycline for acne.  I have stopped taking the medicine but she didn't have any advice for treating the skin.  Is there any lotions or over the counter creams that might help it to heal faster?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
209987 tn?1451939065
Blank
tschock
AB
Avatar f tn
Blank
ingeb
Oslo, Norway